Hi there is anybody using BuTrans patches for pain relief ? In so much pain with lupus & fibromyalgia. I have trochanteric bursitis. My hips & legs are so painful. Agony walking . I also been told after having an MRI that I have a tear in my gluteus Maximus muscle & it's causing the tendons in my leg to be inflamed. Any input on these would be great. But scared because never used them before . Thanks

14 Replies

  • Hi Tremarel

    So sorry you have a lot of pain to deal with!. I can't advise about the Butrans patches but I can about Bursitis as I've got it and it's very painful. I've benefitted from a steroid injection in it, had 6 weeks pain free then it came back. My GP has done a local anaesthetic one and I've had a week pain free , now it's back he's recommended Ibuprofen gel to rub in as can't have any more injections yet!. It seems such a persistent thing for us Lupies!. Hope that's helpful and you get relief soon. X

  • Arh thanks Misty. I had loads of steroid injections but unfortunately stopped working. I can't have any anti inflammatory as doesn't agree with transplanted kidney. Been referred to orthopedics now to see if they can help me. Nothing seems to help the pain. Was a bit scared of trying the patches but going to try cutting in half first as its morphine. Thanks again. Hope you manage to find some relief with it all . God Bless x

  • Hi Tremarel

    Sorry you have so many health problems, you didn't need Bursitis!. I hope the Orthopaedic s can help , let us know how you get on. I had a lot of pain last night with it and found some good info on the nhs website www. nhs.co.uk you might like to look?. Good luck with your patches. I take a small dose of morphone tablets without problems so hopefully you'll be ok and get the benefit. Best of luckX

  • Arh I will do thanks Misty. & I will keep you posted. Not much relief with the patch I put on last night but it does say they are not a quick fix they supposed to work over seven days. Fingers crossed but had awful night had to take paracetamol through the night. Just led in bed at the moment willing myself to make a painful move ! Never mind got to keep moving hey. Always something with me, such a tricky patient to treat having so many problems. Hope your day is a good one & you are managing your pain. All the best for a pain free day Hayley x

  • Hi Tremarel

    Sorry you didn't get much relief last night, they may well need to build up!. I've just put a pillow in bed for the affected leg to lie on and if it takes the pain away it's Bursitis and it did. I got this from the nhs website. Nothing worse than disturbed sleep!. Can you not take an anti- inflammatory?. I have had relief from Ibuprofen Gel. I hope you get relief soon, pain is so debilitating !X

  • Glad you had a restful night Misty. No can't have anti-inflammatory meds as has bad effects on transplanted kidney. Haven't had a very good night . Not rested at all . Hip pain & hurting all over with the fibromyalgia . So won't be doing much today. All in all not a good week. Hope you have a restful pain free day. All the best Hayley x

  • Hi Tremarel

    So sorry the patches don't seem to be working!. Maybe you need a higher dose?. Fibromyalgia is a tricky, horrible condition to treat. I have nerve pain problems affecting my back and right leg as well as the Bursitis and go to a Pain Clinic for drug help and regular injections. Maybe something you could do?. When do you see the Orthapaedics?. You could always try to get a cancellation for an earlier appt!. I'm sorry you have a lot of health problems, hope you get some help soonX

  • Hi there. I've used the BuTrans patches a number of times in the past and found them helpful. I did have to stop using them eventually because I started to develop a nasty skin reaction to the patches and had square, itchy, inflamed sites about the size of a stamp where they had been stuck. This didn't develop for several years but it is worth keeping a eye out. Best Wishes. Stephen.

  • Thanks Stephen, great to hear you had some relief. I hope I can say the same. Was a bit scared with it being morphine& being on loads of other meds it worried me . They are the lowest dose so hope it takes the edge of all the pain & discomfort. Did you have any other side effects when you were in them & what dose were you in. Thanks again for your response Stephen Take care . God Bless Hayley

  • Hello again Hayley. I didn't have any other side effects. I'm afraid it is so long ago I can't remember the dose. Now I take morphine slow release capsules. Best wishes. Stephen.

  • I tried the patches unfortunately I had terrible side effects and ended up ripping the patch off after 6 days it then took another week to get the drug out of my system so now I'm back on codeine which is ok but does nothing for my Calcific trochanteric bursitis. Hope they work for you I can't use Ibuprofen type drugs either as I am allergic to them I have had steroid injections too but they don't work either currently trying physiotherapy to try to stretch the tendons and muscles it's excruciatingly painful but I'm sticking with it as it's my last hope

  • That's exactly how I was yesterday Tracy. I only had it on for 24 hours. I just felt so ill. Not feeling the best today either. I'll just stick to the cocodamol. I occasionally take amitriptilyne at night cod it helps with the hip pain & fibromyalgia. Gosh it's the lesser of two evils isn't it. I've had loads of steroid injections & the physio but nothing seems to help. To top it all I was told last weekly my gluteus Maximus muscle attached to the hip is torn & all the tendons in my leg are inflamed. Been referred to otheopaedic hoping they can help me. Thanks for your response. Hope ur having a good day. Take care Hayley

  • Could you let me know how you get on with the orthoaedic as I was told they would't be able to do anything for me as it would mean losing the tendons in my legs. Pysio said all my tendons and muscles are tight and very stiff not just my hips but back upper and lower legs and ankles she thinks its caused by the connective tissue disease. Have you tried having the codein separate from the paracetamol I find it easier to take extra codeine when needed having it as separate tablet

  • Yeah will do Tracy. Do suffer with lupus & fibro ? No haven't tried codeine on its own. It's really hard finding the right pain relief isn't it. I often wonder how having this burstis is going to pan out. It never seems to get better & sometimes I think I'm going to lose the use of my legs. My husband wants to get me a mobility scooter. But don't want to give in to it. Will keep you posted . All the best Hayley

You may also like...